MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FATHOM -14; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION FATHOM -14; WIRE, GUIDE, CATHETER
Model Number 81725
Medical Device Problem Codes Stretched (1601); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on 28may2024.It was reported that the guidewire tip was kinked and stretched.The patient underwent mesenteric angiogram for possible bleeding.A 200 cm x 10 cm fathom 14 guidewire was used together with a non-boston scientific (bsc) microcatheter during the procedure.However, angiography revealed that the tip looked kinked, and after removal, the tip looked stretched.The guidewire was removed fully intact through the microcatheter, and another 200 cm x 10 cm fathom -14 guidewire was used.However, the tip of the guidewire was also kinked and stretched.The procedure was completed with alternate wires.However, returned device analysis revealed a detached tip.
 
Additional Manufacturer Narrative
B3 - date of event: used the first date of the month of bsc aware date as no information was available.Device evaluated by mfr: unit returned with its original pouch, and overall visual revision did not identify failures or evidence that could be lost due to decontamination process.The guidewire torquer device and guidewire were returned, and it was observed that the guidewire was bent and stretched at distal tip section.Moreover, it was detached at the tip section.Based on the evidence reported distal tip kinked and distal tip stretched can be confirmed.

Brand Name
FATHOM -14
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19594926
Report Number2124215-2024-38355
Device Sequence Number12884951
Product Code DQX
UDI-Device Identifier08714729801023
UDI-Public08714729801023
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K111498
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number81725
Device Catalogue Number81725
Device Lot Number0032938274
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2024
Initial Report FDA Received Date06/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER: LAMBDA TERUMO
Patient SexUnknown